Arkansas, 2009Damaging Wind in Arkansas, May 13, 2009
May 13, 2009 · NWS TSA · 1 event in 1 county or zone
An isolated severe thunderstorm occurred in Benton County during the morning of the 13th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred in Benton County during the morning of the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 13, 10:08 AM CST, 37 minutes earlier.
Area forecast discussion, May 13, 10:08 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CDT WED MAY 13 2009
...UPDATE...
.DISCUSSION...
CURRENT TRENDS HAVE INDICATED THAT WIND GUSTS OVER 40 MPH SHOULD
CONTINUE TO BE POSSIBLE ACROSS THE MAJORITY OF EASTERN OKLAHOMA
AHEAD OF THE APPROACHING COLD FRONT. THUS...WILL EXTEND THE WIND
ADVISORY FOR THE MAJORITY OF EASTERN OKLAHOMA THROUGH 2300 UTC.
ALSO...RAISED TEMPS SLIGHTLY AND BACKED OFF ON SKY GRIDS FOR THIS
AFTERNOON IN RESPONSE TO RECENT SAT/SFC OBSERVATIONS.
FOR TONIGHT...CONDITIONS CONTINUE TO SET UP FOR POSSIBLE STRONG TO
SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE STRONG COLD FRONT. A
FLASH FLOOD WATCH AND A FLOOD WATCH HAD BEEN ISSUED FOR THE
ENTIRE CWA TO COVER THE POTENTIAL OF HEAVY RAIN TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 88 60 70 63 / 30 90 50 30
FSM 88 66 80 62 / 30 80 50 10
MLC 88 67 78 65 / 20 80 40 10
BVO 87 57 70 61 / 40 90 40 40
FYV 85 62 75 62 / 40 90 60 20
BYV 85 61 72 62 / 40 90 50 20
MKO 88 64 71 64 / 30 80 60 20
MIO 86 58 70 63 / 40 90 40 40
F10 87 64 70 64 / 20 80 50 20
HHW 88 67 82 65 / 20 70 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 7 AM THURSDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 7 AM THURSDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...20
LONG TERM....18Hazardous weather outlook, May 13, 10:31 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1131 AM CDT WED MAY 13 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-140445-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1131 AM CDT WED MAY 13 2009
...SEVERE WEATHER EXPECTED TODAY ALONG WITH AREAS OF HEAVY RAIN...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...LOCATIONS NEAR THE KANSAS OKLAHOMA BORDER.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET... AFTER 5 PM.
AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 40.
FLASH FLOOD.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 40.
HEAVY RAIN.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
STRONG SOUTHERLY WINDS WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE
THROUGH THIS AFTERNOON...AHEAD OF AN APPROACHING COLD FRONT FROM
THE NORTHWEST. THE WINDS SHOULD DECREASE SLIGHTLY THIS EVENING AS
THE COLD FRONT ENTERS INTO EASTERN OKLAHOMA.
ATTENTION TODAY FOCUSES TOWARDS THE ADVANCING COLD FRONT BY LATE
AFTERNOON...AS THE FRONTAL BOUNDARY SLIDES INTO SOUTHERN KANSAS
AND WESTERN MISSOURI. A STRONG CAP WILL LIMIT THUNDERSTORMS ALONG
THE FRONT INTO THE AFTERNOON HOURS...WHICH WILL ALLOW STRONG
INSTABILITY TO BUILD SOUTH OF THE FRONTAL BOUNDARY. THE CAP WILL
WEAKEN SUFFICIENTLY FOR STORMS TO FORM ALONG THE BOUNDARY BY LATE
AFTERNOON...AND BUILD SOUTHWESTWARD INTO EASTERN OKLAHOMA. STORMS
WILL QUICKLY TURN SEVERE ONCE THEY DEVELOP WITH INITIAL STAGES
FAVORING SUPERCELLS WITH TORNADIC AND VERY LARGE HAIL POTENTIAL.
THE STRONGER WIND FIELDS WILL REMAIN NORTH OF THE REGION WHICH IS
LIKELY TO LEAD TO STORMS ORGANIZING ALONG THE FRONTAL
BOUNDARY...AND PUSHING SOUTHWARD AS THEIR COMBINED OUTFLOW
BOUNDARY STRENGTHENS. THIS SCENARIO WILL LIMIT THE TORNADIC
POTENTIAL WITH TIME...YET THE FETCH OF STRONG INSTABILITY WILL
CONTINUE THE POTENTIAL FOR SIGNIFICANT HAIL AND OUTFLOW WINDS
THROUGH THE EVENING HOURS. THE FRONTAL BOUNDARY RESPONSIBLE FOR
THE STORM INITIATION WILL BE SLOW MOVING...AND PROVIDE A ZONE FOR
REPEATED STORM DEVELOPMENT ACROSS THE AREA. THIS WILL LEAD TO
EXCESSIVE RAINFALL ACROSS THE FORECAST AREA. A FLASH FLOOD WATCH
WILL BE IN EFFECT FOR THE FORECAST AREA TONIGHT...WITH A FLOOD
WATCH FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON...
AND WIDESPREAD SEVERE WEATHER WATCHES AND WARNINGS SHOULD
BE EXPECTED THROUGH THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO THE WEEKEND...WITH
YET ANOTHER ROUND OF HEAVY RAIN POSSIBLE LATE FRIDAY INTO
SATURDAY. SHOULD THIS HEAVY RAIN DEVELOP...THEN BOTH
FLASH FLOODING AND RIVER FLOODING WILL BE A CONCERN OVER
THE WEEKEND. THE WEATHER PATTERN LOOKS TO CHANGE BY EARLY
NEXT WEEK WITH POTENTIAL FOR A DRY PERIOD OVER THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Thunderstorm Wind, Benton
- When
- May 13, 10:45 AM CST
- Where
- Benton County, Bentonville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 36.370, -94.220
Thunderstorm winds estimated at 80 miles an hour damaged trees and roofs of homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 13, 20093 deaths · 6 injured · $5.1 million · EF2 · 23 events
- Tornadoes and Flash Flooding in Oklahoma, May 13 to 14, 20097 injured · $50 million · EF2 · 76 events
- Tornadoes and Flash Flooding in Illinois, May 13 to 14, 2009$873,000 · EF1 · 61 events
- Damaging Winds in Indiana, May 13 to 14, 2009$5.0 million · 55 kt wind · 4 events
- Flash Flooding and Lightning Strike in Alabama, May 13, 2009$2.0 million · 3 events
- Flash Flooding and Hail in Missouri, May 13, 20091 injured · $130,000 · 1.25 in hail · 37 events
- Tornado and Flash Flood in Kansas, May 13, 2009$100,000 · EF1 · 10 events
- Flash Flooding and Flooding in Indiana, May 13 to 14, 2009$78,000 · 61 kt wind · 37 events
- Flooding in Indiana, May 13 to 29, 2009$113,000 · 27 events
- Flash Flood and Hail in Illinois, May 13 to 14, 2009$202,000 · 65 kt wind · 14 events
- Damaging Wind in Wisconsin, May 13, 2009$165,000 · 78 kt wind · 1 event
- Flash Flood and Hail in Oklahoma, May 13 to 14, 2009$20,000 · 1 in hail · 43 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173516.